MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BUTTON 24F X 2.4CM; TUBE, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BUTTON 24F X 2.4CM; TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000286
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of huzg1090 showed (b)(4) other similar product complaint(s) from this lot number.
 
Event or Problem Description
The patients mother reported that the tubing/button that was placed in (b)(6) of 2017, lasted less than one month and began leaking.The patient has had burns on her stomach from the acid that is leaking from the tubing/button.The burn has healed and the patient is doing fine.The mother alleges that the button may be okay and the leak is from the "new" tubing.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak through the button device was confirmed but the exact cause was undetermined.One 24fr x 2.4 cm button replacement device was returned for investigation.Residue remained adhered to the external surface of the button dome.An attempt to siphon water through the button device revealed that fluid could be drawn through the button valve.After removing the dome, a gap was visible between the valve and the bottom of the button shaft, which may have been a contributing factor in the reported event, but the exact cause of the gap or the leak was unknown.Particles of feeding material were observed in the valve.No fluid leaked from the button replacement device when the strap was closed.The product ifu indicates to close the safety plug to keep the lumen clean and to minimize reflux.The complaint sample was forwarded to the manufacturing facility for further review.A review of the device history record (dhr) showed no deviations/issues associated with this problem in regards to product materials, manufacturing, or qc inspection processes.All necessary inspections were performed throughout all manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot.All units from this lot were 100% leak tested.The leak test includes a visual inspection to verify the valve is seated.No units from the lot were scrapped during the leak test.All complaints from this lot were reported by the same complainant.Per the manufacturing facility evaluation: one sample was received with a cream colored tone, and some residue adhered to the external surface of the button dome was observed.The valve was inspected using a magnifying lamp.The pinholes of the valve were found adhered to the pins of the stem, as required per the manufacturing procedure.A small gap was observed between the valve and the base of the button shaft (stem).The small gap between the valve and the stem is the most likely reason for the alleged leak, however it is unknown how this small gap occurred.Based on the investigation results, the valve must have been fully seated at the time that units were manufactured.Based on the sample received, the controls in place, and the investigation completed, the complaint is confirmed but could not be determined to being manufacturing related.
 
Event or Problem Description
The patients mother reported that the tubing/button that was placed in (b)(6) 2017, lasted less than one month and began leaking.The patient has had burns on her stomach from the acid that is leaking from the tubing/button.The burn has healed and the patient is doing fine.The mother alleges that the button may be okay and the leak is from the "new" tubing.

Brand Name
BUTTON 24F X 2.4CM
Common Device Name
TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6746702
Report Number3006260740-2017-01142
Device Sequence Number1360884
Product Code KGC
UDI-Device Identifier10801741087896
UDI-Public(01)10801741087896
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2018
Device Model Number000286
Device Catalogue Number000286
Device Lot NumberHUZG1090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2017
Event Location Home
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer08/01/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;